MAUDE Adverse Event Report: CLARE DISCRETE MFG IO ACCESS VITAMIN B12 COBALAMIN; RADIOASSAY, VITAMIN B12

CLARE DISCRETE MFG IO ACCESS VITAMIN B12 COBALAMIN; RADIOASSAY, VITAMIN B12
Model Number 33000
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 03/23/2023
Type of Reportable Event Serious Injury
Event or Problem Description
On 26mar2023 the customer reported obtaining erroneous low b12 (access b12, part number 33000 and lot number 272194) result of 0 pg/ml was obtained on the customer's access 2 (access 2 immunoassay analyzer, part number 81600n and serial number (b)(4)) for one patient.The customer repeated the patient sample and obtained the same value of 0 pg/ml.There was a report of change to patient treatment which occurred in connection with this event.The customer reported the patient was administered a vitamin b12 shot (dose not provided).The patient was redrawn and retested for b12 the following day and a result of >1504 pg/ml (over range flagged) was obtained.There is no further report of change to patient treatment or management or patient injury.No hardware errors or issues with other assays were reported in conjunction with this event.No other patient results were called into question.System performance indicators such as system check and calibration were passing within specifications at the time of the event.The customer does not perform quality control (qc) testing; therefore, there are no qc results for review.Sample collection and processing information such as sample type, volume collected, centrifugation time and speed and other sample handling information was not provided by the customer.
 
Additional Manufacturer Narrative
Full patient identifier is (b)(6).Customer did not provide patient demographics such as age, date of birth, sex, weight, ethnicity or race.The access vitamin b12 reagent was not returned for evaluation.No hardware errors, flags or other assay issues were reported in conjunction with this event.No other patient results were called into question.System performance indicators such as system check and calibration were passing within specifications at the time of the event.As customer did not perform qc testing, qc trends were not provided for review.In conclusion, the cause of this event cannot be determined with the available information.

Brand Name
ACCESS VITAMIN B12 COBALAMIN
Common Device Name
RADIOASSAY, VITAMIN B12
Manufacturer (Section D)
CLARE DISCRETE MFG IO
lismeehan
o'callaghans mills
clare
EI 
Manufacturer (Section G)
CLARE DISCRETE MFG IO
lismeehan
o'callaghans mills
clare
EI  
Manufacturer Contact
angela vettel
250 s. kraemer blvd.
brea, CA 92821
7149613625
MDR Report Key16644196
Report Number9680746-2023-00004
Device Sequence Number14825514
Product Code CDD
UDI-Device Identifier15099590224301
UDI-Public(01)15099590224301(17)230731(11)220731(10)272194
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K140496
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Model Number33000
Device Catalogue Number33000
Device Lot Number272194
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2023
Initial Report FDA Received Date03/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/31/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown